It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-13-2008, 03:38 PM   #1
Newbie
(female)
 
Join Date: Oct 2008
Location: Ireland
Posts: 2
Maeve26 HB User
Red face Help needed please.

I am 63 year old woman. Have had diabetes for 5 years and on Diamicron (2 tab per day). Developed heat and tingling in my knees about 4 weeks ago. This then moved into thighs, then into my bottom. I saw GP who tried antihistamine pills (useless). Then he put me on Amytripline 2 at night. This hasn't helped and the *****ling seems to move about. Is this normal? My GP has referred me to a neurologist but have to wait about 4 months for appt. In the meantime I am left to worry. GP hasn't disgnosed neuropathy yet but I feel sure that is what I have after researching the net. My blood sugars are up and down and I never seem to stay at any one reading for more than a day. Fasting bloods can be anything from 5.9 to 10.8 even when eating the same food each day. Any advice on how to ease or stop the tingling (it is into my face at the minute) or how to keep the blood sugar readings low? Sorry for such a long post - I am new to this.

 
Old 10-13-2008, 04:20 PM   #2
Veteran
(male)
 
Join Date: Mar 2008
Location: Canada
Posts: 385
itotito HB User
Re: Help needed please.

If it's neuropathy, alpha lipoic acid (ALA) has been scientifically shown to help. You can get it in health stores. There isn't much harm that can occur, it may be worth a try. Some say it even reduces glucose levels.

Hope this helps

Last edited by itotito; 10-13-2008 at 04:24 PM.

 
Sponsors Lightbulb
   
Old 10-14-2008, 08:34 AM   #3
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,526
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: Help needed please.

This doesn't sound like typical diabetic neuropathy. First of all, it started suddenly, started in the knees, it's migratory and doesn't stay in the same place all the time. Not sure what it could be.

Having said that, it's hard to determine just how well your blood sugars are controlled since you didn't tell us when you test. For example, if the morning AM fasting test is consistently around 5.9, that's not bad. And if the 10.8's are two hours after eating, well that's not terrific, but it's not totally horrible either. Do you ever get an A1c test? That's the test that measures your blood glucose over the previous 8-12 weeks. It's a much better indicator of how well controlled you've been.

Meanwhile, the best way to get your numbers down would be to minimize simple carbohydrates as much as possible. That means fewer white potatoes (sweet potatoes are better), less rice, white bread, pasta and sweets. More vegetables will help fill you up while keeping your carb intake lower.

I don't know what type of medication Diamicron is, but if it's an insulin-sensitizing medication, then possibly it's time to add another type of diabetes medication to the mix.

Ruth

 
Old 10-15-2008, 10:10 AM   #4
Newbie
(female)
 
Join Date: Oct 2008
Location: Ireland
Posts: 2
Maeve26 HB User
Re: Help needed please.

Thanks for taking the time to reply. I test in morning (fasting) and results are usually 6.8-7.8. I tested going to bed last night and it was 6.8 yet it was 8.3 on an empty stomach. How can it go up when I haven't eaten anything between tests? I do get HbA1c tests done and they have been steadily moving up from 6.8 to the last one at 7.5. I take 2 pills Diamicron (Gliclazide 30mg) each day. I did fall off the wagon for 2 wks when I just ate like a normal person - bicuits, cakes etc. It was after this the problem started. Could that have done it? I am a naturally thin person and I don't want to lose more weight but I don't eat white bread or pasta but do love potatoes. Any tips for not eating carbs but maintaining my present weight (5ft 6ins and 9 st in weight. Size 10).

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Whiteheads out of control! Please help!! RandomlyRandom Acne 4 04-23-2010 04:05 PM
just found out my fiancé was raped when she was 15, how do i help her kor8806 Mental Health 3 04-23-2010 08:29 AM
fusion in 2006-now scoliosis!!!Help me! babyboomer6 Back Problems 0 04-23-2010 07:29 AM
i desperately need help.please help me needsomebody Relationship Health 3 01-28-2010 08:33 AM
Help! 40 yrs dilated descending aorta 5cm and no insurance ETStanley Heart Disorders 7 07-05-2009 05:19 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Actos
Amaryl
Avandia
Glipizide Glucophage
  Humalog
Lantus
Metformin
Novolog
Potassium




TOP THANKED CONTRIBUTORS



Cora1003 (68), SamQKitty (54), JJ (34), Azurah (17), 92261 (12), rosier (6), sunshine12 (5), bdrunner79 (5), NewdestinyX (5), ladybud (5)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 03:14 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!